I am a woman whose sex drive was totally gone from taking Effexor. So now I'm trying Pristiq and wondering how frequently people have problems with it
11 Dec 2011
Effexor is venlafaxine (sp) and Pristiq is desvenlafaxine. Not much difference, huh? It has been my experience that sexual dysfunction is the major side effect of all SSRI's and SNRI's. I have been on them for over 20 years now and it is possible to have a normal sex life again. I just have a glass of wine, get a massage with body oils... take things real slow, it worked for me. Use your imagination. It helps if your partner is sensitive to your needs.
Good luck Sara,
11 Dec 2011
I wish I had a positive answer for you. I switched to Pristiq hoping to have this particular side effect resolved amongst a couple others, but unfortunately the Pristiq still crashes the sex drive and makes having an orgasm virtually impossible for me. The only antidepressant I know of that has less chance of this happening is Wellbutrin.
11 Dec 2011
Laurie Shay is correct on the wellbutrin but it also has some negative side effects. Unfortunately the low or even no sex drive is a side effect of both the mentioned anti depressants, it's horrible. I also have Low T to compound the problem. It really does help to have a understanding partner who can and will work with you and some drive can be achieved.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Sexual Dysfunction, SSRI Induced - will wellbutrin help me as much as citalopram, want some sex life
Does anyone know what will help me at least try to have some kind of sex life. I'e been on citalopram for about six months now, and even though ...
3 answers • 16 Jun 2011
Sexual Dysfunction, SSRI Induced - I'm 36 & have been on an SSRI/SNRI (currently Cymbalta) since age
... 22. For the last 14 years, I've been looking for something that reverses the dysfunction. I also have ADHD & take 60mg/day of Adderall. ...
2 answers • 16 Feb 2013
... side effects (sexual dysfunction, low sex drive)?
2 answers • 27 Mar 2013
He has been having problems with erections. He has tried taking Viagra and that didnt even help. He stopped taking this medication because he wants ...
4 answers • 22 Dec 2013
I've taken bupropion previously as mono therapy, but by itself it was far too agitating for me and I had to quit taking it. It did, however, ...
1 answer • 24 Feb 2015